MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 2503-A
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Connection Problem (2900); Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during surgery, the inserter was not loading the anchors from the puck correctly and a the anchor broke.Although a back-up device was available to complete the procedure, it is unknown if there was a surgery delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Correction in h6 (medical device problem code).
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).Correction in d1, d2, d4 (catalog & udi no's), g4 (510k) & h6 (medical device problem code).
 
Additional Manufacturer Narrative
H10: h2: additional information on: b5 & e1.H3, h6: the reported device was received for evaluation.A visual inspection found that one of the tines are slightly bent.A functional evaluation revealed that the device can not properly load a tendon anchor due to the bent tine.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.H11: h2: corrected data on: d1, d2a, d4, g4, h4 & h6 (health effect - impact code).
 
Event or Problem Description
It was reported that, during a revision rcr surgery, the tendon anchor inserter was not loading the anchors from the puck correctly.The procedure was successfully completed with a 30 minutes surgical delay using a back-up device.No further complications were reported.

Brand Name
BONE ANCHORS 3 W ARTHRO DEL SYSTEM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12271210
Report Number3003604053-2021-00238
Device Sequence Number14670982
Product Code MBI
UDI-Device Identifier00854501006173
UDI-Public00854501006173
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model Number2503-A
Device Catalogue Number2503-A
Device Lot Number2063706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer07/14/2021
11/07/2022
11/07/2022
12/26/2023
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/03/2021
11/07/2022
11/08/2022
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown